Reversible posterior leukoencephalopathy syndrome (RPLS) is a clinical radiological syndrome, characterised by acute headache, altered consciousness, seizures and hypertension. The most frequent causes are hypertensive encephalopathy, eclampsia and some immunosuppressive therapies. The pathogenesis remains unclear, but it appears to be related to altered cerebral circulation, producing oedema that can be seen on MRI, and it resolves in 2 or 3 weeks. In the present report, a possible first reported case of cyclophosphamide-induced RPLS in a 27-year-old man with high blood pressure (HBP) and glomerulonephritis caused by Goodpasture syndrome, treated with cyclophosphamide during the last month and prednisone for glomerulonephritis resulting from Goodpasture syndrome without other immunosuppressive drugs, is described.
Symptoms appeared during a hypertensive crisis, but when cyclophosphamide was replaced by rituximab and hypertension was controlled, the patient did not have neurological symptoms. Almost all reported cases induced by immunosuppressive therapy or other causes were associated with hypertension as well.
Statistics from Altmetric.com
Competing interests: None.
Patient consent: Patient/guardian consent was obtained for publication.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.